Format

Send to

Choose Destination
Indian J Ophthalmol. 2019 Feb;67(2):289-292. doi: 10.4103/ijo.IJO_732_18.

Macular toxicity after short-term hydroxychloroquine therapy.

Author information

1
Department of Neuro-Ophthalmology, Beyoglu Eye Education and Research Hospital, Istanbul, Turkey.

Abstract

We report an unusual case of hydroxychloroquine (HCQ) toxicity after only 2 months of starting the treatment. A 42-year-old woman presented with visual impairment. Her visual acuity was 20/20 in the right eye and 20/25 in the left eye. Ophthalmologic examination revealed a bull's eye pattern in both eyes which was more prominent in the left eye. She had received HCQ therapy (400 mg/day) for 1 month, and had been taking 200 mg/day for 1 month for the treatment of rheumatoid arthritis. HCQ macular toxicity is rarely seen in short-term use, before 5 years, and to our knowledge, there is only one other case reported in the literature.

KEYWORDS:

Bull's eye; hydroxychloroquine therapy

PMID:
30672499
DOI:
10.4103/ijo.IJO_732_18
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center